Texas, 2004Flood in Texas, October 27, 2004
October 27, 2004 · NWS EWX · 1 event in 1 county or zone
1 flood, as filed by the National Weather Service.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Austin/San Antonio, TX wrote its last area forecast discussion before the first event at Oct 27, 9:15 AM CST, 3 hours 45 minutes earlier.
Area forecast discussion, Oct 27, 9:15 AM CST, 3 hours 45 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
1015 AM CDT WED OCT 27 2004
.DISCUSSION...
CONTINUED WET LATE OCTOBER CONDITIONS TODAY FOR S CNTL TX...EAST OF
S/W TROF MOVING NE FROM THE BIG BEND. IN WAKE OF S/W TROF
TODAY...SLIGHTLY MORE STABLE CONDITIONS ARE EXPECTED THURSDAY AND
POSSIBLY FRIDAY.
BY THE WEEKEND, S CNTRL TX IS UNDER THE INFLUENCE OF A SERIES OF S/W
TROFS PASSING FROM THE W AND SW TO THE E AND NE, IN ADVANCE OF A
STRONG WX SYSTEM ALOFT AND ITS ASSOCIATED PACIFIC COLD FRONT.
CHANCES FOR RAIN CONTINUE SAT AND SUN. THE COLD FRONT IS FORECAST
TO COME OVER THE AREA SUNDAY NIGHT AND MONDAY MORNING...WITH CHANCES
FOR SHOWERS AND THUNDERSTORMS, JUST AHEAD OF AND ALONG THE PACIFIC
COLD FRONT.
THIS COLD FRONT IS FORECAST TO MOVE QUICKLY FROM WEST TO EAST AND BY
LATE MONDAY WELL EAST OF S CNTRL TX. DURING THE LATE MORNING THRU
AFTERNOON MONDAY, NOV 1ST. CHANCE OF RAIN DECREASES RAPIDLY FROM
THE WEST. BREEZY AND DRIER WEATHER IS EXPECTED DURING THE DAY
MONDAY IN WAKE OF THE EARLY NOV. COLD FRONT.
THIS WILL MAKE FOR DRY WEATHER TUESDAY NOV. 2ND, WITH SUNNY
CONDITIONS IN THE DAY. BY WEDNESDAY, WILL SHOW PARTLY CLOUDY
FORECAST DURING THE DAYTIME HOURS...AS REINFORCING COOL FRONT
COMES ACROSS THE AREA FROM THE NORTHWEST. CHANCES FOR ANY
RAIN APPEAR LIMITING WITH THIS FRONTAL PASSAGE...THEREFORE
MAINLY A WIND SHIFT AND PROLONGING DRIER CONDTIONS OVER THE
AREA. FORECASTS TODAY SHOW DRY WEATHER THU AND FRI OF NEXT
WEEK.
INCREASING CLOUDINESS SHOWS UP ON MOST MEDIUM RANGE SOLUTIONS FOR
THE WEEKEND OF NOV 6 AND 7...IN ADVANCE OF ANOTHER RAIN MAKING
SYSTEM. THIS RAIN MAKING SYSTEM AND ITS ASSOCIATED COLD FRONT
IS FORECAST TO BRING POSSIBLE RAIN EAST OF THE SSYTEM NOV 8.
THE COLD FRONT IS FORECAST TO COME THRU AROUND NOV 9TH...BRINGING
CHANCE OF RAIN...AS HAS BEEN TREND THIS FALL...FOLLOWED BY CLEARING
SKIES AND COOLER TEMPS THE 10TH AND 11TH.
&&
.PREV DISCUSSION...
UPPER AIR DISTURBANCES WILL PRODUCE CHANCE POPS TODAY BUT WITH
PRECIPITABLE WATER ON THE DECREASE...ADDITIONAL FLOODING LOOKS
UNLIKELY. POPS ON THE DECREASE TONIGHT INTO FRIDAY. THEN A
PRE-FRONTAL TROUGH WILL MOVE INTO THE CWA FRIDAY NIGHT AND LINGER
OVER THE WEEKEND LEADING TO CHANCE POPS MAINLY SUNDAY AND SUNDAY
NIGHT. WITH MUCH OF THE CWA SATURATED OR NEARLY SO...FLOODING
PROBLEMS EXPECTED AGAIN THIS WEEKEND. A STRONG COLD FRONT WILL
FINALLY SWEEP ACROSS MONDAY BRINGING WEATHER IMPROVEMENT. MUCH
COOLER MONDAY NIGHT WITH TEMPS BELOW NORMAL TUESDAY AND WEDNESDAY.
&&
.PRELIMINARY POINT TEMPS/POPS...
AUSTIN CAMP MABRY 84 71 86 70 / 60 30 20 20
AUSTIN BERGSTROM INTL AIRPORT 84 68 87 67 / 60 30 20 20
DEL RIO INTL AIRPORT 81 69 83 68 / 50 30 20 20
SAN ANTONIO INTL AIRPORT 84 72 86 71 / 60 30 20 20
&&
.EWX WATCHES/WARNINGS/ADVISORIES...
NONE.
&&
08/18/03/13/JB
Hazardous weather outlook, Oct 27, 4:06 AM CST, 8 hours 54 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
506 AM CDT WED OCT 27 2004
TXZ171>173-183>194-202>209-217>225-228-271100-
ATASCOSA-BANDERA-BASTROP-BEXAR-BLANCO-BURNET-CALDWELL-COMAL-DE WITT-
DIMMIT-EDWARDS-FAYETTE-FRIO-GILLESPIE-GONZALES-GUADALUPE-HAYS-KARNES-
KENDALL-KERR-KINNEY-LAVACA-LEE-LLANO-MAVERICK-MEDINA-REAL-TRAVIS-
UVALDE-VAL VERDE-WILLIAMSON-WILSON-ZAVALA-
506 AM CDT WED OCT 27 2004
THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL TEXAS.
.DAY ONE...TODAY.
ISOLATED TO SCATTERED SHOWERS WILL OCCUR ACROSS THE REGION TODAY.
RAINFALL MAY BE HEAVY AT TIMES...HOWEVER FLASH FLOODING IS NOT
ANTICIPATED.
.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.
SHOWERS AND THUNDERSTORMS WILL INCREASE IN AREAL COVERAGE OVER THE
WEEKEND WITH THE APPROACH OF A PRE-FRONTAL TROUGH FOLLOWED BY A COLD
FRONT. SOILS ARE ALREADY SATURATED IN MANY LOCATIONS FROM PREVIOUS
RAINFALL...THUS THE POTENTIAL FOR FLASH FLOODING THIS WEEKEND IS
HIGH. A COLD FRONT WILL SWEEP ACROSS THE REGION ON MONDAY BRINGING AN
END TO THE THREAT OF ADDITIONAL FLOODING.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT ANTICIPATED.
In the hours before
Special weather statement, Oct 27, 8:22 AM CST, 4 hours 38 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
922 AM CDT WED OCT 27 2004
TXZ171>173-183>194-202>209-217>225-228-272000-
ATASCOSA-BANDERA-BASTROP-BEXAR-BLANCO-BURNET-CALDWELL-COMAL-DE WITT-
DIMMIT-EDWARDS-FAYETTE-FRIO-GILLESPIE-GONZALES-GUADALUPE-HAYS-KARNES-
KENDALL-KERR-KINNEY-LAVACA-LEE-LLANO-MAVERICK-MEDINA-REAL-TRAVIS-
UVALDE-VAL VERDE-WILLIAMSON-WILSON-ZAVALA-
922 AM CDT WED OCT 27 2004
...LATE OCTOBER AND EARLY NOVEMBER WEATHER CHANGES COMING...
THERE IS A GOOD CHANCE FOR ADDITIONAL RAIN TODAY FOR SOUTH CENTRAL
TEXAS...EAST OF A WEATHER SYSTEM ALOFT NEAR THE BIG BEND...MOVING
NORTHEAST. SHOWERS AND THUNDERSTORMS TODAY COULD PRODUCE LOCALLY
HEAVY RAINS.
OCTOBER RAINS HAVE BEEN WELL ABOVE NORMAL ACROSS SOUTH CENTRAL
TEXAS THIS YEAR. OCTOBER 2004 THROUGH THE 25TH IS THE 10TH WETTEST
OCTOBER OF RECORD AT AT AUSTIN BERGSTROM AND THE 5TH
WETTEST FOR SAN ANTONIO.
AFTER A SLIGHT CHANCE OF SHOWERS THURSDAY AND FRIDAY...
FOR THIS WEEKEND...THE LAST OF OCTOBER...THERE WILL BE A CHANCE
FOR MORE RAIN AHEAD OF A WEATHER SYSTEM AND ITS ASSOCIATED
PACIFIC COLD FROM COMING FROM THE WEST. CHANCES FOR RAIN
WILL REMAIN FAVORABLE SATURDAY AND SUNDAY AHEAD OF THIS
FALL 2004 RAIN MAKER. THE COLD FRONT IS EXPECTED TO MOVE OVER
SOUTH CENTRAL TEXAS SUNDAY NIGHT AND MONDAY MORNING...BRINGING WITH
IT A CHANCE OF SHOWERS AND THUNDERSTORMS.
THE CHANCE OF RAIN IS EXPECTED TO DECREASE QUICKLY IN THE DAY ON
MONDAY...NOVEMBER 1ST...FROM THE WEST...AS PARTLY CLOUDY
SKIES...BREEZY NORTHWEST WINDS...AND DRIER CONDITIONS SPREAD ACROSS
THE AREA. MOSTLY CLEAR SKIES AND COOL TEMPERATURES ARE EXPECTED
MONDAY NIGHT.
SUNNY AND PLEASANT WEATHER IS EXPECTED TUESDAY WITH AFTERNOON
HIGHS IN THE 70S.
STAY TUNED TO NOAA WEATHER RADIO AND OTHER LOCAL MEDIA FOR FURTHER
DETAILS OR UPDATES.
Flood, Val Verde
- When
- October 27, 1:00 PM CST to 3:00 PM CST
- Where
- Val Verde forecast zone
- Reported by
- OTHER FEDERAL AGENCY
- Coordinates
- 29.893, -101.152 (the zone’s center; the record gives no point)
The Devils River at Pafford Crossing crested at 5.02 ft at 1400 CST on Oct. 27, where flood stage is 5 ft.
- Flood
- Flooding that develops more slowly than a flash flood: rivers leaving their banks, or water standing over land for an extended time.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Flash Flooding and Debris Flow in California, October 27, 2004$110,000 · 15 events
- Winter Storm in Colorado, October 27 to 29, 20045 events
- Winter Weather in Colorado, October 27 to 29, 20045 events
- Flash Flooding in Arkansas, October 27, 20044 events
- Waterspouts in Eastern Pacific Coastal Waters, October 27, 20043 events
- Winter Weather in Colorado, October 27 to 29, 20042 events
- Winter Weather in Utah, October 27 to 29, 20042 events
- Heavy Snow in Nevada, October 27, 20041 event
- Winter Storm in Utah, October 27 to 29, 20041 event
- Flash Flood in Arkansas, October 27, 20041 event
- Flash Flood in Hawaii, October 27, 20041 event
- Flash Flood in Arkansas, October 27, 20041 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5424925.